Alert archive / Louisiana / Special Weather Statements in 2011
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Jul 6, 2011, 3:11 PM CDT for Avoyelles Parish, Louisiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2011, 3:11 PM CDT (20:11 UTC)
- Expired
- Jul 6, 2011, 3:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Lake Charles, LA
County Avoyelles Parish, LA
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2930 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
429
WWUS84 KLCH 062011
SPSLCH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
311 PM CDT WED JUL 6 2011
LAZ029-033-062045-
ST. LANDRY LA-AVOYELLES LA-
311 PM CDT WED JUL 6 2011
...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY AND AVOYELLES PARISHES
UNTIL 345 PM CDT...
AT 307 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES EAST OF BIG CANE...MOVING WEST AT 5 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
BIG CANE...GOUDEAU AND DUPONT BY 345 PM...
THE PRIMARY THREAT FROM THIS STORM IS FREQUENT LIGHTNING. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3090 9179 3086 9180 3085 9181 3084 9180
3075 9181 3072 9213 3103 9205
$$
25What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jul 6, 12:59 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jul 6, 12:59 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1259 PM CDT WED JUL 6 2011 .DISCUSSION... FOR 18Z TAF ISSUANCE. && .AVIATION... 88DS SHOW NUMEROUS SHOWERS AND THUNDERSTORMS ONGOING ACROSS S-CNTL LA IN RESPONSE TO UPPER LOW SPINNING OFF THE MOUTH OF THE MISSISSIPPI RIVER. RADARS ALSO SHOW SEVERAL OUTFLOWS WHICH ARE AIDING IN THE DEVELOPMENT OF ADDITIONAL CONVECTION ACROSS THE REMAINDER OF THE FORECAST AREA. WITH ABUNDANT LOW-LEVEL GULF MOISTURE AND GOOD INSTABILITY IN PLACE...THE LACK OF SIGNIFICANT CAPPING...ALREADY ATTAINED TRIGGER TEMPS AND THE NUMEROUS OUTFLOWS... CONVECTION SHOULD CONTINUE TO BE A PLAYER FOR THE TERMINALS THIS AFTERNOON BEFORE LOSS OF HEATING BRINGS SHOWERS AND STORMS TO AN END AROUND SUNSET. WITH PLENTY OF RAIN HELPING WITH GROUND MOISTURE AM EXPECTING A BIT OF GROUND FOG/SLIGHT RESTRICTIONS TO VISIBILITY TOWARD DAWN BEFORE VFR CONDITIONS RESUME FOR THE REMAINDER OF THE TAF PERIOD. 25 && .PREV DISCUSSION... /ISSUED 1002 AM CDT WED JUL 6 2011/ UPDATE...WV IMAGERY CONFIRMS THAT THE REGION IS WITHIN A MOIST ENVELOPE OF TROPCIAL AIR THAT IS WEAKLY CYCLONIC WITH A BROAD AREA OF UPPER LEVEL LOW PRESSURE OR TUTT LOCATED OVER THE WEST CENTRAL GULF OF MEXICO. MORNING SOUNDING MAINTAINS PRECIP WATER LEVELS OF 1.8 INCHES WITH A K-INDEX OF 35. LATEST NAM SHOWS NVA ROTATING THRU SOUTH LOUISIANA THIS AFTERNOON. FOR THAT REASON, LOWERING POPS SLIGHTLY TO 30 PERCENT FOR SW LA AND 40 POP FOR S CEN LA THIS AFTERNOON. THE REMAINDER OF THE FCST LOOKS ON TRACK. EXPECTING A REPEAT OF THE PULSE TYPE SCATTERED TSTMS THIS AFTERNOON. SOME OF THESE WILL AGAIN HAVE SOME DECENT RAINFALL. WILL HAVE TO WATCH FOR PULSE DOWNBURST WINDS STARTING AROUND 2 PM. SWEENEY PREV DISCUSSION... /ISSUED 635 AM CDT WED JUL 6 2011/ AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS FIRING ALONG THE COAST AND INTO THE COASTAL WATERS THIS MORNING. STORMS ARE MOVING OFF TO THE NORTHWEST. THIS ACTIVITY WILL DRAW TO A CLOSE LATER THIS MORNING ONLY TO REDEVELOP OVER LAND. THIS WILL CREATE A CLOUD DECK THAT WILL GENERALLY RANGE FROM 035 TO 050 BUT LOWER CLOUDS SHOULD BE EXPECTED. SCATTERED SHOWERS AND THUNDERSTORMS WILL PRODUCE GUSTY WINDS AND CLOUD TO GROUND LIGHTNING. PREV DISCUSSION... /ISSUED 309 AM CDT WED JUL 6 2011/ DISCUSSION...MAIN FORECAST ISSUE FOR THIS FORECAST CYCLE WILL BE POPS. TWO AREAS OF FOCUS FOR CONVECTION TODAY. FIRST...BOUNDARY JUST NORTH OF OVER THE ARKLATEX BROUGHT MCS INTO NW LOUISIANA YESTERDAY AFTERNOON AND EVENING. MCS HELD TOGETHER LONG ENOUGH TO MAKE IT INTO NORTHERN AREAS BEFORE DISSIPATING. WHILE SOME SHORTWAVE ACTIVITY MAY AID IN CONVECTIVE INITIATION...THE BOUNDARY SHOULD BECOME FURTHER DIFFUSE TODAY SO MAY SEE A LITTLE LESS IN DEVELOPMENT. THE SECOND FEATURE IS AN UPPER LOW OVER THE NORTH CENTRAL GULF. THIS SHOULD ENHANCE DEVELOPMENT ALONG SEABREEZE ESPECIALLY OVER ACADIANA SO HIGHEST POPS TODAY WILL BE OVER THIS REGION. TRANSITION TO A SLIGHTLY DRIER PATTERN IS EXPECTED BEGINNING FRIDAY AS UPPER LOW SHIFTS WEST AND RIDGE ATTEMPTS TO BUILD BACK INTO THE REGION. ALTHOUGH MID LEVEL THICKNESSES ARE PROGGED TO INCREASE...ONLY A MODEST REDUCTION IN DEEP LAYER MOISTURE IS ANTICIPATED. WILL THEREFORE HAVE LOW DIURNAL POPS FOR THE WEEKEND THROUGH EARLY NEXT WEEK. TEMPERATURES TO REMAIN NEAR NORMAL. MARINE...MAIN ISSUES WILL BE CONVECTION AS FAIRLY TRANQUIL WIND PATTERN SHOULD BE IN PLACE FOR AT LEAST THE NEXT SEVERAL DAYS. ENVIRONMENT WILL REMAIN FAVORABLE FOR LATE NIGHT SHOWERS ESPECIALLY TODAY AND THURSDAY. WILL HAVE SLIGHT CHANCE POPS FOR THE WEEKEND AND INTO EARLY NEXT WEEK. 04 && .PRELIMINARY POINT TEMPS/POPS... KLCH 91 76 93 76 93 / 30 20 30 20 20 KBPT 94 77 95 76 96 / 30 10 20 10 10 KAEX 94 74 94 74 94 / 40 40 30 20 20 KLFT 92 76 93 77 92 / 40 30 40 20 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 6, 4:19 AM CDT, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 419 AM CDT WED JUL 6 2011 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180>182-201-215-216-070930- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 419 AM CDT WED JUL 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED MAINLY AFTERNOON THUNDERSTORMS ARE EXPECTED MAINLY THIS AFTERNOON AND THIS EVENING. THE MOST NUMEROUS THUNDERSTORMS ARE EXPECTED OVER THE ACADIANA REGION. THESE STORMS WILL PRODUCE GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY HEAVY DOWNPOURS...WHICH COULD LEAD TO PONDING IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE EXPECTED ON THURSDAY. UPPER LEVEL HIGH PRESSURE WILL BUILD OVER THE AREA THIS WEEKEND AND EARLY NEXT WEEK ALLOWING FOR ONLY ISOLATED THUNDERSTORMS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jul 6, 9:11 AM CDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
911 AM CDT WED JUL 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM LIGHTNING 3 W BEAUMONT 30.09N 94.20W
07/05/2011 JEFFERSON TX NEWSPAPER
HOUSE WAS STRUCK BY LIGHTNING AND SET HOUSE ON FIRE.
&&Special weather statement, Jul 6, 1:06 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 106 PM CDT WED JUL 6 2011 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-070000- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES... JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...CAMERON... ABBEVILLE...NEW IBERIA...MORGAN CITY...WOODVILLE...JASPER... NEWTON...LUMBERTON...BEAUMONT/PORT ARTHUR...ORANGE 106 PM CDT WED JUL 6 2011 ...TROPICAL FUNNEL CLOUDS POSSIBLE THIS AFTERNOON... A VERY MOIST AND UNSTABLE TROPICAL AIRMASS REMAINS IN PLACE ACROSS THE AREA THIS AFTERNOON...WHILE THE VERTICAL WIND PROFILE OVER THE AREA IS LIGHT AND VARIABLE. THESE CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF TROPICAL FUNNEL CLOUDS... ESPECIALLY WHERE RAIN-COOLED BOUNDARIES...KNOWN AS OUTFLOW BOUNDARIES...AND THE SEA BREEZE COLLIDE. THESE TROPICAL FUNNEL CLOUDS ARE USUALLY SHORT-LIVED AND DO NOT REACH THE GROUND. IF THE FUNNEL CLOUD BECOMES MORE SEVERE AND REACHES THE GROUND...MINOR DAMAGE MAY OCCUR...AND A TORNADO WARNING WILL LIKELY BE ISSUED. STAY TUNED FOR LATER STATEMENTS AND UPDATES ON THIS WEATHER SITUATION. 25
Special weather statement, Jul 6, 1:13 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 113 PM CDT WED JUL 6 2011 LAZ043-061845- ACADIA LA- 113 PM CDT WED JUL 6 2011 ...SIGNIFICANT WEATHER ADVISORY FOR ACADIA PARISH UNTIL 145 PM CDT... AT 111 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES NORTHEAST OF CROWLEY...NEARLY STATIONARY. * THE STRONG THUNDERSTORM WILL BE NEAR... CROWLEY AND MAXIE BY 145 PM... THE PRIMARY THREAT FROM THIS STORM IS FREQUENT LIGHTNING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. LAT...LON 3011 9247 3041 9244 3032 9224 3020 9226 25
Special weather statement, Jul 6, 3:11 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
311 PM CDT WED JUL 6 2011
LAZ029-033-062045-
ST. LANDRY LA-AVOYELLES LA-
311 PM CDT WED JUL 6 2011
...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY AND AVOYELLES PARISHES
UNTIL 345 PM CDT...
AT 307 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES EAST OF BIG CANE...MOVING WEST AT 5 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
BIG CANE...GOUDEAU AND DUPONT BY 345 PM...
THE PRIMARY THREAT FROM THIS STORM IS FREQUENT LIGHTNING. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3090 9179 3086 9180 3085 9181 3084 9180
3075 9181 3072 9213 3103 9205
25The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 1:13 PM CDT | Special Weather Statement | LCH | Acadia | 32 min |
| Jul 6, 3:26 PM CDT | Special Weather Statement | LCH | Vernon | 34 min |
Nearby
Special Weather Statements in Louisiana, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.